Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Homogeneity and extension properties of embeddings of $ S\sp{1}$ in $ E\sp{3}$

Author: Arnold C. Shilepsky
Journal: Trans. Amer. Math. Soc. 195 (1974), 265-276
MSC: Primary 57A10; Secondary 55A30
MathSciNet review: 0341494
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Two properties of embeddings of simple closed curves in $ {E^3}$ are explored in this paper. Let $ {S^1}$ be a simple closed curve and $ f({S^1}) = S$ an embedding of $ {S^1}$ in $ {E^3}$. The simple closed curve S is homogeneously embedded or alternatively f is homogeneous if for any points p and q of S, there is an automorphism h of $ {E^3}$ such that $ h(S) = S$ and $ h(p) = q$. The embedding f or the simple closed curve S is extendible if any automorphism of S extends to an automorphism of $ {E^3}$. Two classes of wild simple closed curves are constructed and are shown to be homogeneously embedded. A new example of an extendible simple closed curve is constructed. A theorem of H. G. Bothe about extending orientation-preserving automorphisms of a simple closed curve is generalized.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A10, 55A30

Retrieve articles in all journals with MSC: 57A10, 55A30

Additional Information

Keywords: Wild knot, wild simple closed curve, homogeneous embedding, homogeneity
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society